Alert archive / Arkansas / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 8, 2011Lee County, Arkansas

NWS Memphis, TN issued this special weather statement at Aug 8, 2011, 7:37 PM CDT for Lee County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 7:37 PM CDT (00:37 UTC)
Expired
Aug 8, 2011, 8:15 PM CDT
In force
38 min
Issued by
NWS Memphis, TN

County Lee County, AR

The radar

The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4035 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.7
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS84 KMEG 090037
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT MON AUG 8 2011

ARZ048-049-090115-
LEE AR-ST. FRANCIS AR-
737 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES NORTHWEST OF WHEATLEY AT 738 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3501 9115 3501 9105 3515 9105 3514 9076
      3467 9086 3473 9106 3474 9111 3486 9111
      3487 9112 3490 9112 3491 9116 3498 9116
TIME...MOT...LOC 0038Z 289DEG 21KT 3505 9118

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:45 PM CDT, 52 minutes earlier.

Area forecast discussion, Aug 8, 6:45 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT MON AUG 8 2011

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 338 PM CDT MON AUG 8 2011/

DISCUSSION...
A LINEAR THUNDERSTORM COMPLEX FORMED ALONG AN OUTFLOW BOUNDARY
MOVING INTO NORTHEAST MS THIS AFTERNOON. SURFACED BASED CAPES WERE
NEAR 4000 J/KG...SUPPORTING A MARGINALLY SEVERE WIND THREAT.

LOOKING UPSTREAM... EXPECT MCS DEVELOPMENT OVER THE OZARK PLATEAU
OF SOUTHERN MO THIS EVENING. LATEST GOES VISIBLE IMAGERY INDICATES
THIS PROCESS IS LIKELY ALREADY UNDERWAY. EXPECT THE MCS OVER
SOUTHERN MO TO DROP EAST/SOUTHEAST DURING THE LATE EVENING...
ENTERING THE MIDSOUTH DURING THE EARLY OVERNIGHT HOURS. THESE
STORMS WILL CONTINUE TO PRESENT A MARGINAL SEVERE THREAT. A
SECONDARY FLASH FLOOD THREAT WILL BE ASSOCIATED WITH TRAINING CELLS.

12Z NCEP AND ECMWF MODEL DATA UNAVAILABLE...SO FEW CHANGES HAVE BEEN
MADE BEYOND DAY 2. MAX TEMPERATURES WILL CONTINUE A GRADUAL MODERATION
TO NEAR NORMAL VALUES BY THE WEEKEND.

PWB

&&

.AVIATION...

00Z TAF SET
CHALLENGING FORECAST THE NEXT 24 HOURS AS SEVERAL THUNDERSTORM
OUTFLOW BOUNDARIES HAVE CRISSCROSSED THE TAF SITES IN THE LAST 12
HOURS. WATCHING STORMS IN CENTRAL ARKANSAS WHICH IF THEY HOLD
TOGETHER WOULD TRACK SOUTH OF KMEM. HOWEVER...MODERATE CONFIDENCE
THAT MORE STORMS WILL FORM ACROSS NORTH CENTRAL ARKANSAS THIS
EVENING DIPPING SOUTHEAST INTO JBR...KMEM AND KTUP...WITH JUST
SHOWERS AT KMKL DURING THE LATE EVNING AND OVERNIGHT HOURS. KTUP IS
EXPECTED TO SEE THE WORST OF THE STORMS WITH WIND GUSTS UP TO 35
KTS AND MVFR CIGS/VIS. PLACED CB LAYER BACK IN AT KMEM AND KTUP
FOR THE END OF THE PERIOD AS SCATTERED CONVECTION WILL BE LIKELY
BY NOON TUESDAY. WINDS WILL GENERALLY BE VARIABLE OR LIGHT FROM
THE SOUTH OVERNIGHT...TURNING WEST AND NORTHWEST LATER IN THE
PERIOD NEAR 10 KTS.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  93  75  92 /  50  40  10  20
MKL  74  89  70  89 /  60  40  10  20
JBR  73  92  71  88 /  60  30  10  30
TUP  74  92  73  93 /  40  50  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR LEE AR-
     PHILLIPS.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-CROSS-
     ST. FRANCIS.

MO...NONE.
MS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-
     QUITMAN-TALLAHATCHIE-TUNICA.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON MS-CALHOUN-
     CHICKASAW-DESOTO-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-TATE-TIPPAH-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-SHELBY.

&&
Hazardous weather outlook, Aug 8, 11:53 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT MON AUG 8 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1153 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH.
STRONG THUNDERSTORMS MAY BRIEFLY REACH SEVERE LIMITS...PRODUCING
DAMAGING WINDS AND LARGE HAIL.

HEAT INDICES MAY REACH OR EXCEED 110 DEGREES OVER EAST CENTRAL
ARKANSAS AND NORTHWEST MISSISSIPPI RIVER DELTAS THIS AFTERNOON.
CLOSER TO INTERSTATES 40 AND 55... INCLUDING THE MEMPHIS METRO
AREA... HEAT INDICES MAY REACH 105 DEGREES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING OVER THE
TENNESSEE RIVER VALLEY. STRONG TO PERHAPS SEVERE THUNDERSTORMS WILL
BE POSSIBLE INTO THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.

PWB

In the hours before

Special weather statement, Aug 8, 3:38 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT MON AUG 8 2011

MSZ002>004-013>015-082130-
BENTON MS-UNION MS-TIPPAH MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
338 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTH CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF BETHLEHEM AT 339 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL...PONTOTOC...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR NEW ALBANY...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3464 8888 3435 8906 3450 8945 3468 8936
TIME...MOT...LOC 2039Z 280DEG 16KT 3458 8926
Special weather statement, Aug 8, 4:37 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT MON AUG 8 2011

MSZ024-082215-
MONROE MS-
437 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES NORTH OF ABERDEEN AT 438 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
      3368 8837 3366 8843 3366 8851 3368 8851
      3367 8872 3397 8872 3409 8820 3404 8820
TIME...MOT...LOC 2138Z 264DEG 20KT 3390 8853
Special weather statement, Aug 8, 5:11 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT MON AUG 8 2011

MSZ024-082300-
MONROE MS-
511 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF ABERDEEN AT 511 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
      3368 8837 3365 8850 3365 8852 3368 8851
      3368 8871 3396 8854 3402 8821
TIME...MOT...LOC 2211Z 309DEG 24KT 3381 8840
Special weather statement, Aug 8, 5:59 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON AUG 8 2011

MSZ024-082330-
MONROE MS-
559 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...

  MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTH OF ABERDEEN AT 600 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR ABERDEEN AND
AMORY...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3375 8824 3374 8825 3374 8832 3372 8832
      3368 8837 3366 8846 3365 8851 3368 8851
      3368 8872 3398 8860 3402 8821
TIME...MOT...LOC 2300Z 274DEG 14KT 3369 8848
Local storm report, Aug 8, 7:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND GST     FALKNER                 34.85N 88.93W
08/08/2011  M68.00 MPH       TIPPAH             MS   TRAINED SPOTTER

&&

JAB
Special weather statement, Aug 8, 7:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CDT MON AUG 8 2011

ARZ048-049-090115-
LEE AR-ST. FRANCIS AR-
737 PM CDT MON AUG 8 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  WESTERN LEE COUNTY IN EASTERN ARKANSAS...
  WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 10
MILES NORTHWEST OF WHEATLEY AT 738 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3501 9115 3501 9105 3515 9105 3514 9076
      3467 9086 3473 9106 3474 9111 3486 9111
      3487 9112 3490 9112 3491 9116 3498 9116
TIME...MOT...LOC 0038Z 289DEG 21KT 3505 9118

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 PM CDTSevere Thunderstorm WarningMEGCoahoma51 min
Aug 8, 9:01 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie, Tate, Tunica59 min
Aug 8, 9:51 PM CDTSpecial Weather StatementMEGPanola39 min
Aug 8, 9:53 PM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie36 min
Aug 8, 10:31 PM CDTSpecial Weather StatementMEGQuitman, Tallahatchie29 min
Aug 8, 8:03 PM CDTSevere Thunderstorm WarningMEGLee, St. Francis42 min
Aug 8, 8:38 PM CDTSevere Thunderstorm WarningMEGLee, St. Francis52 min
Aug 8, 9:07 PM CDTSevere Thunderstorm WarningMEGLee, Phillips38 min

Nearby

Special Weather Statements in Arkansas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.